MAUDE Adverse Event Report: AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS; DH EF PERC PLACEMENT PRODUCTS
Model Number 98701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reportedly available for this complaint but was not returned.A review of the device history record is in-progress.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
It was reported " one t-bar migrated to fat zone between gastric mucosa and abdominal wall.Though the t-bar came out into stomach properly once, the t-bar entered into needle's hole by chance.When the needle was pulled, the t-bar migrated.The patient has brain disorder, and it is difficult to perform a medical intervention.Currently this case got a follow-up examination for pain and the affected part.After this event, gastrostomy operation was performed again.It is not sure how administering nutrition to the patient now." additional information received 03-mar-2023 stated "the patient information is still unknown, only info as adult.Since the [patient] has brain disorder, it's difficult to judge whether the [patient] feels pain due to the t-bar migration, but so far [patient] condition is same, and no medical intervention has been taken.".
 
Additional Manufacturer Narrative
The device history record (dhr)for the reported lot number, 30212769, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report was returned and processed for evaluation.The sample evaluated confirmed that all the components were not returned intact with the t-bar assembly, only one suture needle was received still intact with the t-bar assembly, according to instruction for use (ifu), after the three safety pexy devices are properly positioned, gently pull on the sutures to oppose the stomach to the interior abdominal wall avoiding exerting excessive tension on the sutures, close the suture lock with the supplied hemostat until you hear a click, however, the third suture assembly seems like the suture was pulled with force and placed too tight which triggered to the t-bar turns to separate, also seems to be that the suture lock was activated prematurely, the second suture assembly seems to be in right conditions but deployed prematurely.Again, in addition, the dhr from this lot number was evaluated from the manufacturing, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident, therefore, the root cause of the reported issue has not been conclusively determined.All information reasonably known as of 20-apr-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
GASTROINTESTINAL ANCHOR SET, SAF-T-PEXY T-FASTENERS
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16611011
Report Number9611594-2023-00045
Device Sequence Number4931397
Product Code KGC
UDI-Device Identifier10680651987010
UDI-Public10680651987010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model Number98701
Device Catalogue Number98701-03
Device Lot Number30212769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose